MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-2-2-3D
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil was unpacked from the outer packaging and the break in the pusher wire was immediately noticed.The pusher was broken.There was no friction or difficulty during testing or delivery.Continuous flush was not administered during the procedure.The damage was at the pushwire's distal segment.The coil was not used.There is no patient associated with this event.
 
Additional Manufacturer Narrative
Product analysis #705897712: as found condition: the concerto device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened concerto outer carton; within an opened concerto inner pouch;; within a dispenser coil and within an introducer sheath.The black guidewire clip was not returned for analysis.Visual inspection/damage location details: the concerto pusher was found broken between the positive load indicator and break indicator at ~6.2cm from the proximal end.The introducer sheath was found correctly assembled on the pusher with the wavelock at the proximal end.No damages or irregularities were found with the introducer sheath.Water was found within the introducer sheath.No other damages or irregularities were found with the concerto pusher.The implant was found already detached within the introducer sheath.The implant coil was found slightly stretched.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿prod damaged/deformed out of pkg¿ was confirmed.It is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package during preparation.Customer reported finding the damage immediately but still hydrated the device as water was found within the introducer sheath.The black guidewire clip was not returned for analysis as it was reported potentially missing upon opening the packaging.There is an indication that the event is related to a potential manufacturing issue, therefore, a dhr review will be performed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported there was no damage or evidence of tampering to the device packaging.The healthcare professional (hcp) could not recall with certainty but thought the black rubber stopper may have been missing when the package was opened.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17998493
Report Number2029214-2023-02076
Device Sequence Number17600033
Product Code KRD
UDI-Device Identifier00847536033696
UDI-Public00847536033696
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2026
Device Model NumberPV-2-2-3D
Device Catalogue NumberPV-2-2-3D
Device Lot NumberB499604
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer10/26/2023
12/21/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/06/2023
01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown